Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does taking pills affect conception after chocolate cyst surgery?

Answered by
Dr.
Dr. Manisha Jain

OBGYN

Practicing since :2007

Answered : 5136 Questions

default
Posted on Wed, 25 Mar 2015 in Women's Health
Question: hi,
I recently went through a laproscopy for bilateral chocolate cyst. I was operated on oct 30th 2014. On nov 24th I started bleeding heavy, my gynic said its common and spotting will be there. I bleeded from nov 24th to dec 26th. After exactly 2 months I again started bleeding, that's from feb 24th 2015, I consulted a different gynic, she advised me to take birth control pills and pause 500 for 15 days. I am consuming the pause 500 since 4 days am still bleeding more,
---my questions are
1) if am operated for chocolate cyst, and my ovaries are suppressed to stop periods , why am I bleeding and from where is this blood coming?
2)kindly define spotting for these kind of cases, am sure am not spotting, its like a 3rd day bleeding for almost 22 days and then am having a full period for 5 days and it stopped last time, why is this? and is this going to continue?
3)will taking birth control pills reduce my fertility, if am supposed to take these how long can I take as am single yet.
4)my chance of fertility is very less is what doctor has told me after operation, will taking these birth control pills worsen it?
doctor
Answered by Dr. Manisha Jain 12 minutes later
Brief Answer:
pills are a must have for you

Detailed Answer:
Hello mam, I understand your anxiety related to the issue.

You are suffering from deranged hormonal status which will not regulate itself at all and taking birth control pills is a must and that too for at least 6 months and if possible take them for a longer time. This deranged hormonal status is the reason for continued bleeding. The resulting endometriosis is the cause of the bleed.

Taking pills will help to regulate cycle, decrease flow and also keep a check on endometriosis.

Your ovaries were operated for chocolate cyst and was not suppressed by any chance by the surgery.

Taking pills will not affect your future fertility and will rather help in normal conception by keeping a check on endometriosis and also regulating hormone status of the body.

This bleeding is basically off and on period type bleeding only and not spotting as spotting means that you can continue with only one pad whole day long without much soakage.

It may continue for a couple of days and you can add pause 500 along with the pills.

In case you have any questions I will be glad to help.

Regards
Dr Manisha

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Manisha Jain 10 hours later
Hi Dr XXXXXXX

Thank you firstly for answering my query. I have few last questions.

1) My OPERATED doctor gave me recently Depot medroxyprogesterone acetate (DMPA), which is actually an effective birth control drug for 12 weeks, so you still want me to take oral contraceptives like NOVELON, even after DMPA??

2) If am supposed to use a birth control pill, Can you suggest me a more effective birth control pill, as NOVELON looks to be a very less effective pill?

3)How many days will i still bleed?, its been 4 days now am using PAUSE 500, can I know to stop this bleeding immediately??? please its a request in pain

4) Last one, you say that my ovaries are not suppressed, but the injection LUPRIDE 11.25 MG, is the same injection doctor told me that its for suppressing the both ovaries??, so it is not true??
doctor
Answered by Dr. Manisha Jain 7 hours later
Brief Answer:
keep taking oral pills and pause MF

Detailed Answer:
Hello dear, as you already have had leupride and DMPA there is no need to take oral pills.
DMPA is Better than oral pills and will result in suppressed ovulation and cessation of periods and variable frequency of off and on spotting.
Leupride if already given to you then definitely your doctor is right that it must have suppressed your ovaries but this bleeding you are suffering is because of withdrawal caused by fluctuating levels of DMPA which is a progesterone.
For control of bleeding pause MF is the drug and Novalon is a good pill pack and keep taking it for at least this cycle.
Usually patients who are given DMPA are not given birth control pills and spotting is usually mild and responds well to simple drugs like pause MF but in your case you have proper bleeding and is not responding to pause MF so you need pills to stop it.
You will have to continue these pills for this cycle at least because in case you leave them in between you will again get full fledged periods.
In my opinion you should keep a regular follow up with the gynecologist who operated on you and follow her accordingly.
You can discuss all the treatment with me anytime.
Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Jain 24 hours later
Hi Doctor,

I had a pelvic 3D scan yesterday, all looksgud but my radiologist said my endometrium has thickened to 17 mm...as which u r bleeding clotts he mentioned.

Do you have any thing to say about thickened endo?

If so, what should be the normal thickeness? & How can I get this to normal?

How can I stop this endo thickening again & again?

Beyond these questions...you have been reallllllly patient answering my questions and have relieved me from anxiety...Thankyou so much...you hav a great time ahead...God bless you Doctor :)
doctor
Answered by Dr. Manisha Jain 1 hour later
Brief Answer:
due to unopposed estrogen levels

Detailed Answer:
You are most welcome dear, I have got control of your problem so understand your concerns and problems.
This increased thickness of endometrium will be resolved in 2-3 menstrual cycles so you need not to worry about it.
This thickness is because of unopposed estrogen levels.
In case you have any questions in future you can contact me directly on http://bit.ly/drmanishajain.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Oral pills

doctor1 MD

Hi,my periods are delayed for 2 months. I took a bhcg on 2nd Nov and 15th Nov, it is negative. TVs shows pcos , I took primolut from 5th till 10th...

doctor1 MD

Dear Doctor I am better from the uti. Now i hace a vaginal yeast infection. My gynocologist to me to insert Lomexin 600 once and to use cortisone...

doctor1 MD

Why is depo shot not effective after abortion? I thought it cant be reverse while the 12 weeks.

doctor1 MD

I have been nauseous and had terrible headaches for the past week. I stopped taking birth control a few weeks ago and didn't have any side effects...

doctor1 MD

I have just gone off of my birth control pills and had a period that lasted about 3 days and then about 2 days after that i ve started to have all...